MAUDE Adverse Event Report: NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

NEOMEND INC -2953195 PROGEL PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the progel glass vial broke during application.The surgeon may have been applying too much force when the vial broke inside the applicator.It is possible the cartridge was inadvertently damaged during use/device interface.However, based on the event as reported and not having the sample to evaluate, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only complaint reported for this manufacturing lot of 608 units released for distribution in october, 2021.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during the end of a robotic converted to an open wedge resection procedure on (b)(6) 2022, the human serum albumin (hsa) vial of the bard/davol progel pleural air leak sealant shattered within the applicator during application of the sealant.As reported, the break occurred within the applicator and not on the patient.It was reported that the product was stored between 36°f-46°f and was used within 20 minutes of mixing the product.As reported, the cardiothoracic surgeon was not able to effectively use all of the sealant and the procedure was completed using another progel.As reported, the surgeon may have been applying too much force when the vial broke inside the applicator.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the progel glass vial broke during application.The surgeon may have been applying too much force when the vial broke inside the applicator.It is possible the cartridge was inadvertently damaged during use/device interface.However, based on the event as reported and not having the sample to evaluate, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only complaint reported for this manufacturing lot of (b)(4) units released for distribution in october, 2021.Addendum: h11: this supplemental mdr is submitted to correct medical device manufacturer and udi.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PROGEL PLEURAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer (Section G)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13423811
Report Number1213643-2022-00014
Device Sequence Number5380067
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)230418(10)IRFX0002
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2023
Device Catalogue NumberPGPS002
Device Lot NumberIRFX0002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown